Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 11, 2007, 9:54 PM EDT for Knox County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 9:54 PM EDT (01:54 UTC)
- Expired
- Apr 11, 2007, 10:43 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 10:00 PM EDT | TSTM WND DMG | 2 Ssw Centerburg, OH | BARN DOORS BLOWN OFF BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 7:16 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 120154
SVRCLE
OHC083-120300-
/O.NEW.KCLE.SV.W.0006.070412T0154Z-070412T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1100 PM EDT
* AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
CENTERBURG TO 16 MILES SOUTHEAST OF CENTERBURG...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF DELAWARE TO 20 MILES SOUTH OF
MOUNT VERNON...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAMBIER...FREDERICKTOWN AND DANVILLE AND MOUNT VERNON.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL IN THE COLUMBUS AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4026 8248 4027 8267 4028 8274 4034 8272
4034 8264 4052 8262 4053 8264 4046 8218
4026 8219 4025 8247
$$
MRD2 follow-up statements
000
WWUS51 KCLE 120208
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT WED APR 11 2007
OHC083-120300-
/O.CON.KCLE.SV.W.0006.000000T0000Z-070412T0300Z/
KNOX OH-
1007 PM EDT WED APR 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR KNOX COUNTY...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FREDERICKTOWN TO
MARTINSBURG...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF MOUNT
VERNON TO 10 MILES SOUTH OF MOUNT VERNON...MOVING NORTHEAST AT 55
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAMBIER...DANVILLE AND MOUNT VERNON.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL IN THE COLUMBUS AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4026 8248 4027 8267 4028 8274 4034 8272
4034 8264 4052 8262 4053 8264 4046 8218
4026 8219 4025 8247
$$
MRD000
WWUS51 KCLE 120243
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1042 PM EDT WED APR 11 2007
OHC083-120252-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-070412T0300Z/
KNOX OH-
1042 PM EDT WED APR 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY AND WEAKENED. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED
TONIGHT.
LAT...LON 4026 8248 4027 8267 4028 8274 4034 8272
4034 8264 4052 8262 4053 8264 4046 8218
4026 8219 4025 8247
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:27 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 11, 9:27 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 927 PM EDT WED APR 11 2007 .SHORT TERM UPDATE (TONIGHT-THU)... UPDATED EARLIER FOR SVR TS WATCH FOR MARION MORROW KNOX COUNTIES. STRONG TS QUICKLY APPROACHING THEM NOW AND WILL RETURN TO MONITORING THEM. FOR THIS UPDATE ADJUSTED HOURLY TEMPS/DEWPOINTS AND LOW/HIGH TONIGHT/THU. ADDED CHC THUNDER INTO TOMORROW MORNING FOR MAHONING STARK AREA AS SOME INSTABILITY STILL FORECAST THERE. WINDS WERE ALSO ADJUSTED UP TO ACCOUNT FOR CONTINUED GUSTINESS EXPECTED TONIGHT. UPDATED FORECAST PACKAGE ALREADY OUT. && .AVIATION(00Z-00Z)... ACTIVE AVIATION WEATHER TONIGHT. THE WHOLE GAMUT OF WEATHER ACROSS THE AREA WITH VFR CONDITIONS AT ERI AND LIFR AT TOL. FIRST WAVE OF PCPN MVNG THRU THE AREA JUST AHEAD OF THE WARM FRONT WHICH IS CURRENTLY JUST SOUTH OF THE FORECAST AREA. MEANWHILE...CLASSIC DOWNSLOPE FLOW IN NE OH/NW PA KEEPING VFR OR MVFR CONDITIONS. THE WARM FRONT SHOULD SURGE N OF THE AREA THIS EVENING...POSSIBLY ALLOWING CONDITIONS TO IMPROVE THIS EVENING IN A WEAK DRY SLOT. LINE OF THUNDERSTORMS AHEAD OF THE STRONG UPPER WAVE OVER WESTERN INDIANA MAY MAKE IT TO FDY AND MFD...WILL HAVE TO WATCH TOL. IT IS UNCLEAR IF THEY WILL BE SEVERE OR NOT DUE TO STABLE LOW LEVELS. WILL MENTION THUNDER AT THOSE SITES...BUT NOT SEVERE. WINDS WILL CONTINUE GUSTY TONIGHT WITH SOME GUSTS TO 30 KT. LLWS ALSO A PROBLEM THIS EVENING WITH 50KT AT 2000 FT. MVFR CONDITIONS ON THURSDAY...WITH ADNL SHOWERS AS THE UPPER LOW REMAINS OVERHEAD. && .SHORT TERM UPDATE (TONIGHT)... QUICK UPDATE TO ADD THUNDER FROM VERMILION TO WOOSTER AND POINTS WEST. LIS LOOK TO GET NEAR ZERO WITH SOME ELEVATED INSTABILITY. THUNDER QUICKLY APPROACHING MARION AS WELL. BREAK IN SHOWER ACTIVITY FOR A BIT EARLY THIS EVENING BEFORE MORE RAIN PUSHES NORTHWARD. UPDATED FORECAST PACKAGE ALREADY OUT. && .SHORT TERM (TNGT THRU SAT)... SURFACE LOW OVER WEST CENTRAL IL AT THIS TIME IS FORECAST TO MOVE NORTHEAST INTO MICHIGAN EARLY TONIGHT AND THEN CONTINUE NORTHEAST AND WEAKEN AS A COASTAL LOW DEVELOPS OFF NEW ENGLAND. RAIN ASSOCIATED WITH THE SYSTEM IS ACROSS THE AREA AT THIS TIME AND WE ARE HEMMED IN BY SCATTERED THUNDER TO THE SOUTH AND SNOW TO OUR NORTHWEST. BELIEVE THE THUNDER SHOULD REMAIN SOUTH OF THE AREA AND GVN THE LOW TRACK WOULD EXPECT THE SNOW SHOULD REMAIN TO OUR NORTHWEST. FOR US OVERNIGHT EXPECT RAIN TO CONTINUE ALTHOUGH WITH THE PASSAGE OF THE OCCLUDED FRONT THE FIRST HALF OF THE NIGHT...BLV RAIN SHIELD WILL BE LESS SOLID. WILL KEEP POPS HIGH ON THURSDAY AS WELL. GFS/NAM SHOWS THAT DEEP MOISTURE REMAINS ACROSS OH AND NWRN PA. AS THE UPPER LOW MOVES ACROSS THE AREA EXPECT AMS TO DESTABILIZE. WILL NEED TO INCLUDE A CHANCE OF SNOW MIXING IN HOWEVER AS A SECONDARY COLD FRONT DROPS 850MB TEMPS TO -6C BY AFTERNOON. XPC THURSDAYS HIGH WILL COME IN THE LATE MORNING OR AROUND NOON WITH STEADY OR SLOWLY FALLING AFTERNOON TEMPS. THURSDAY NIGHT AND FRIDAY WILL NEED TO KEEP HIGH CHC TO LIKELY POPS IN THE NORTHEAST DROPPING TO CHC/SLGT CHC SOUTHWEST. LATE FRIDAY AND EARLY FRIDAY NIGHT GFS/NAM SHOWS HIGH PRES MOVING IN FROM THE WEST WITH A WEAK UPPR RIDGE. WILL KEEP CLOUDS ACROSS THE AREA GIVEN THE LOW LEVEL MOISTURE ALTHOUGH WL KP FCST DRY DURING THE NIGHT. SATURDAY NEXT SYSTEM WILL QUICKLY ADVANCE INTO THE AREA. 06Z GFS SHOWED THE LOW MOVING THROUGH THE SOUTHEASTERN STATES AND THEN OUT TO SEA WHILE THE 12Z GFS BRINGS IT INTO THE OHIO VALLEY. WILL NEED TO WATCH THIS SYSTEM AS THE 850MB TEMPS ACROSS THE AREA ARE NOW EXPECTED TO BE AROUND -8C. HAVE TAKEN AFTERNOON HIGHS INTO THE 40S WHICH IS SIGNIFICANTLY LOWER THAN THE PREVIOUS FORECAST ALTHOUGH IF THIS PATTERN HOLDS MAY NEED TO LOWER FURTHER. AT ANY RATE A FEW DEGREES LOWER AND THERE COULD BE ACCUMULATING SNOW. FOR NOW WILL GO WITH A MIX OF RAIN AND/OR SNOW. .LONG TERM(SAT NGT THRU WED)... GFS DEEPENS THE LOW SIGNIFICANTLY SATURDAY NIGHT AND BY SUNDAY AFTERNOON THE LOW IS NEAR THE VA COAST. GIVEN TRACK WILL NEED TO KEEP SNOW IN THE FORECAST THROUGH THE NIGHT SATURDAY NIGHT...MIXING WITH RAIN ON SUNDAY. BY MONDAY THE GFS TAKES THE LOW EAST AND ALLOWS HIGH PRESSURE TO BUILD INTO THE AREA. WHILE THE GRAPHICS STILL WILL HAVE SLIGHT CHC POPS THE WORDED FORECAST WILL LEAVE THEM OUT. BY MID WEEK THE GFS BRINGS AN UPPER LOW ACROSS THE SOUTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY. BETWEEN THE EXITING SYSTEM TO OUR EAST AND THE APPROACHING SOUTHERN PLAINS SYSTEM THE GFS BUILDS AN UPPER RIDGE ACROSS THE AREA SO WOULD EXPECT MONDAY THROUGH WED TO BE DRY WITH MODERATING TEMPS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...TK/OUDEMAN LONG TERM...TK AVIATION...MRD
Hazardous weather outlook, Apr 11, 7:28 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 728 PM EDT WED APR 11 2007 OHZ036-037-047-121100- MARION-MORROW-KNOX- 728 PM EDT WED APR 11 2007 ...SEVERE THUNDERSTORM WATCH 127 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-038-089-PAZ001>003- 121100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 728 PM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:05 AM EDT | Wind Advisory | CLE | Ashtabula | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.